×

zbMATH — the first resource for mathematics

A mountain pass method for the numerical solution of semilinear elliptic problems. (English) Zbl 0779.35032
The authors use the mountain pass method for the numerical solution of semilinear elliptic problems. The mountain pass theorem has been extensively used as a tool for proving the existence of critical points of nonlinear functionals. These functionals are such that their critical points are solutions of semilinear elliptic problems. In this paper the numerical algorithm is presented in finding an approximate critical point.
Reviewer: L.Haçia (Poznań)

MSC:
35J25 Boundary value problems for second-order elliptic equations
65N99 Numerical methods for partial differential equations, boundary value problems
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Aubin, J.P.; Ekeland, I., Applied nonlinear analysis, (1984), Wiley Interscience New York
[2] Rabinowitz, P.H., Minimax methods in critical point theory with applications to differential equations, (), No. 65 · Zbl 0152.10003
[3] Birkhoff, G.; Lynch, R.E., Numerical solution of elliptic problems, (1984), SIAM · Zbl 0202.45703
[4] Strang, G.; Fix, G., An analysis of the finite element method, (1973), Prentice-Hall Englewood Cliffs, New Jersey · Zbl 0278.65116
[5] Burden, R.L.; Faires, J.D., Numerical analysis, (1989), PWS-Kent
[6] Lazer, A.C.; McKenna, P.J., A symmetry theorem and applications to nonlinear partial differential equations, J. diff. eqns, 71, (1988) · Zbl 0666.47038
[7] Lazer, A.C.; McKenna, P.J., Critical point theory and boundary value problems with nonlinearities crossing multiple eigenvalues II, Communs partial diff. eqns, 11, 1653-1676, (1986) · Zbl 0654.35082
[8] Lazer, A.C.; McKenna, P.J., Some multiplicity results for a class of semilinear elliptic and parabolic boundary value problems, J. math. analysis applic., 107, 371-395, (1985) · Zbl 0584.35053
[9] Hofer, H., Variational and topological methods in partially ordered Hilbert space, Math. annln, 261, 493-514, (1982) · Zbl 0488.47034
[10] Sattinger, D.H., Monotone methods in nonlinear elliptic and parabolic boundary value problems, Indiana univ. math. J., 21, 979-1000, (1973) · Zbl 0223.35038
[11] Crandall, M.G.; Rabinowitz, P.H., Some continuation and variational methods for positive solutions of nonlinear elliptic eigenvalue problems, Archs ration. mech. analysis, 58, 207-218, (1975) · Zbl 0309.35057
[12] Mawhin, J.; Willem, M., Critical point theory and Hamiltonian systems, (1989), Springer Berlin · Zbl 0676.58017
[13] Adams, R.A., Sobolev spaces, (1975), Academic Press New York · Zbl 0186.19101
[14] Agmon, S.; Douglas, A.; Nirenberg, L., Estimates near the boundary for solutions of elliptic partial differential equations satisfying general boundary conditions, I, Communs pure appl. math., 12, 623-727, (1959) · Zbl 0093.10401
[15] Gilbarg, D.; Trudinger, N.S., Elliptic partial differential equations of second order, (1983), Springer Berlin · Zbl 0691.35001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.